Tennessee, 2005Damaging Wind in Tennessee, April 1, 2005
April 1, 2005 · NWS MRX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 1, 2:26 PM EST, 3 hours 9 minutes earlier.
Area forecast discussion, Apr 1, 2:26 PM EST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
226 PM EST FRI APR 1 2005
.SHORT TERM...(TONIGHT AND SATURDAY)...A VERY COMPLEX WEATHER
PATTERN THE NEXT 24 HOURS. FIRST QUESTION IS SHOWER AND
THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. STILL FEEL
THERE IS POTENTIAL FOR FAIRLY RAPID DEVELOPMENT THIS AFTERNOON SO
HANGING ONTO HIGH POPS FOR THIS PERIOD. THERE ALSO IS STILL THE
POTENTIAL FOR SOME OF THESE STORMS TO BECOME SEVERE...PARTICULARLY
IN THE SOUTHERN VALLEY SO WILL WORD ACCORDINGLY.
NEXT BIG QUESTION IS THE WRAP AROUND MOISTURE BEHIND THE COLD FRONT
AND ASSOCIATED PRECIPITATION...PARTICULARLY IN THE HIGHER
ELEVATIONS. FEEL THAT ANY SNOW WILL BE IN ELEVATIONS ABOVE 3000
FT. THE GROUND WILL BE FAIRLY WARM STARTING THE EVENT AND INITIALLY
THE SNOW WILL BE MIXED WITH RAIN SO DO NOT EXPECT MAJOR
ACCUMULATIONS AT THIS TIME. THROUGH THE DAY SATURDAY SEE AROUND AN
INCH OF SNOW BY SUNSET SATURDAY. THESE SNOW WILL CONTINUE INTO
SATURDAY NIGHT AND WILL LET THE LONG TERM ADDRESS THESE CONCERNS.
WITH THE UNCERTAINTIES AND AMOUNTS WILL NOT ISSUE WARNING OR
ADVISORY AT THIS TIME BUT WILL ADDRESS WITH A SPECIAL WEATHER
STATEMENT.
.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)...MODELS IN BETTER
AGREEMENT THIS RUN THAN YESTERDAY. UPPER LOW PULLS AWAY SATURDAY
NIGHT...BUT LINGERING MOISTURE...LOW LEVEL INSTABILITY...AND UPSLOPE FLOW
SHOULD CONTINUE SHOWERS LINGERING INTO SATURDAY NIGHT...WITH SNOW
SHOWERS OVER THE HIGHER ELEVATIONS. WILL USE HIGHEST POPS OVER THE
NORMALLY FAVORED UPSLOPE AREAS. SHOULD SEE SOME ADDITIONAL
ACCUMULATIONS OVER THE HIGHER TERRAIN. ALSO...IT WILL BE WINDY OVER
THE HIGHER TERRAIN SAT NIGHT INTO EARLY SUNDAY. LATER SHIFTS MAY
NEED TO ISSUE WIND ADVISORIES. MOISTURE EXITS SUNDAY...AND
WITH RIDGING BUILDING IN...SHOULD BE DRY THROUGH TUESDAY. NEXT
SYSTEM APPROACHES WEDNESDAY...AND IF UPPER LOW CUTS OFF AS DEPICTED
BY GFS...MAY BE SLOW TO LEAVE. FOR NOW WILL CARRY PRECIP FOR
WEDNESDAY THROUGH THU NIGHT...BUT WILL BE GO DRY FOR FRI.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 46 53 36 65 / 100 40 10 0
KNOXVILLE MCGHEE TYSON AIRPORT, TN 45 48 37 60 / 100 60 40 0
OAK RIDGE, TN 43 49 36 62 / 100 60 40 0
TRI CITIES AIRPORT, TN 45 47 34 54 / 100 70 60 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC......NONE.
TN......NONE.
VA......NONE.
&&
/
Hazardous weather outlook, Apr 1, 4:00 AM EST, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
400 AM EST FRI APR 1 2005
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-021100-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
400 AM EST (300 AM CST) FRI APR 1 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.
.DAY ONE (TODAY AND TONIGHT)...
A MODERATE RISK FOR SEVERE THUNDERSTORMS THROUGH THIS EVENING FOR
SOUTHEAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. THE MAIN THREAT
WILL BE LARGE HAIL. ISOLATED TORNADO FORMATION IS POSSIBLE.
A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH THIS EVENING ACROSS
EAST CENTRAL AND NORTHEAST TENNESSEE...AS WELL AS SOUTHWEST
VIRGINIA. THE MAIN THREAT WILL BE LARGE HAIL.
A DEVELOPING LOW PRESSURE SYSTEM WILL MOVE NORTHEAST THROUGH THE
SOUTHERN APPALACHIANS BY THIS EVENING. WIDESPREAD SHOWERS AND
SCATTERED THUNDERSTORMS WILL DEVELOP IN ADVANCE OF THIS SYSTEM.
RAINFALL RATES WILL BE NEAR ONE HALF INCH AN HOUR WITH LOCALIZED
HOURLY RATES NEAR ONE AND ONE HALF INCHES POSSIBLE. THIS ACTIVITY
WILL LIKELY RESULT IN SOME URBAN AND SMALL STREAM FLOODING BY THIS
AFTERNOON. OTHERWISE...THERE IS A GOOD CHANCE FOR SMALL
HAIL...DEADLY LIGHTNING AND STRONG GUSTY WINDS.
THE SEVERE THREAT WILL DECREASE AS A COLD FRONT MOVES EAST THROUGH
THE AREA AROUND MIDNIGHT.
.DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY)...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY FOR TODAY AND EARLY TONIGHT.
PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.
SON
In the hours before
Special weather statement, Apr 1, 2:05 PM EST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
205 PM EST FRI APR 1 2005
TNZ015>018-038>047-069>074-VAZ001-002-005-006-008-021000-
BLOUNT SMOKY MTN-COCKE SMOKY MTN-GRAINGER-HAMBLEN-HANCOCK-HAWKINS-
JEFFERSON-JOHNSON-KNOX-LEE-NORTH SEVIER-NORTHWEST CARTER-
NORTHWEST COCKE-NORTHWEST GREENE-NW BLOUNT-RUSSELL-SCOTT VA-
SEVIER SMOKY MTN-SOUTHEAST CARTER-SOUTHEAST GREENE-SULLIVAN-UNICOI-
WASHINGTON TN-WASHINGTON VA-WISE-
205 PM EST FRI APR 1 2005
...MORE WINTRY WEATHER POSSIBLE FOR HIGHER ELEVATIONS OF EAST
TENNESSEE AND SOUTHWEST VIRGINIA...
AFTER THE COLD FRONTAL PASSAGE ON SATURDAY LINGERING PRECIPITATION
WILL FALL IN EAST TENNESSEE AND SOUTHWEST VIRGINIA. IN THE
HIGHER ELEVATIONS...GENERALLY ABOVE 3000 FEET...THIS WILL LIKELY
FALL AS SNOW BEGINNING MID TO LATE MORNING AND CONTINUING INTO
SATURDAY NIGHT. INITIALLY THE SNOWS WILL MELT DUE TO THE WARM WET
GROUND...BUT AS THEY CONTINUE IN THE AFTERNOON...ACCUMULATIONS WILL
BEGIN TO OCCUR. BY SUNSET WE EXPECT UP TO AN INCH OF ACCUMULATION
ABOVE 3000 FEET WITH A TOTAL ACCUMULATION BY LATE SATURDAY NIGHT OF 1
TO 5 INCHES AT THE HIGHEST ELEVATIONS.
TRAVELERS THROUGH THE HIGHER GAPS...SUCH AS NEW FOUND GAP IN THE
SMOKIES AND SAMS GAP IN NORTHEAST TENNESSEE...NEED TO EXERCISE
CAUTION AND STAY ALERT TO ROAD CONDITIONS.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES AND POSSIBLE
WARNINGS OR ADVISORIES.
HW/LW
Thunderstorm Wind, Sequatchie
- When
- April 1, 5:35 PM EST to 5:40 PM EST
- Where
- Sequatchie County, 6 mi SSW of Dunlap
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.300, -85.417
One tree uprooted along Pickett Road south of Daus.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Colorado, April 1, 20051 death · 1 event
- Flood in New York, April 1 to 6, 2005$12 million · 1 event
- Flood in Florida, April 1 to 7, 2005$5.0 million · 1 event
- Flash Flooding and Hail in Mississippi, April 1, 2005$840,000 · 1 in hail · 16 events
- Flood in New York, April 1 to 5, 2005$1.0 million · 1 event
- Flood in New York, April 1 to 7, 2005$1.0 million · 1 event
- Flood in New York, April 1 to 6, 2005$1.0 million · 1 event
- Flood in New York, April 1 to 6, 2005$1.0 million · 1 event
- Flood in New Jersey, April 1 to 9, 2005$1.0 million · 1 event
- Flooding in Florida, April 1 to 3, 2005$750,000 · 2 events
- Flash Flooding and Flooding in Mississippi, April 1 to 2, 2005$600,000 · 6 events
- Flood in New York, April 1 to 6, 2005$500,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442643.